A new syndrome: Ascites, hyperbilirubinemia, and hypoalbuminemia after biochemical modulation of fluorouracil with N-phosphonacetyl-L-aspartate (PALA) Academic Article uri icon

Overview

MeSH Major

  • Antineoplastic Combined Chemotherapy Protocols
  • Ascites
  • Hyperbilirubinemia
  • Serum Albumin

abstract

  • An unusual syndrome of ascites, hyperbilirubinemia, and hypoalbuminemia is associated with a PALA-fluorouracil regimen. These abnormalities, which may be related to decreased hepatic protein synthesis, occurred more often in patients whose tumor was responding to chemotherapy. Clinicians must recognize that in patients undergoing chemotherapy with these agents, ascites and elevated liver function tests may be secondary to drug administration and are not necessarily due to disease progression.

publication date

  • December 15, 1991

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 1824554

Additional Document Info

start page

  • 946

end page

  • 51

volume

  • 115

number

  • 12